Wildfire, Hendry
- When
- February 5, 9:00 AM EST to February 6, 12:00 PM EST
- Where
- Hendry County, 10 mi WNW of Clewiston
- Reported by
- NEWSPAPER
- Coordinates
- 26.554, -81.166 (the zone’s center; the record gives no point)
A wildfire burned 30,000 acres inside the levee of Lake Okeechobee between Moore Haven and Clewiston. Several fish camps and a mobile home park were evacuated.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
A wildfire burned 30,000 acres inside the levee of Lake Okeechobee between Moore Haven and Clewiston. Several fish camps and a mobile home park were evacuated. There are no known casualties or damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 5, 3:00 AM EST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 300 AM EST MON FEB 5 2001 WEAK FRONT THAT HAS BEEN TOYING WITH SOUTH FLORIDA THIS PAST WEEKEND HAS NOW MOVED SOUTHEAST OF THE AREA. HOWEVER...THIS FRONT HAS HAD CLOUDINESS AND SHOWERS TO ITS NORTH AND THIS CONTINUES TO BE THE CASE. THE SUBTROPICAL JET WILL MOVE OVER SOUTH FLORIDA TODAY RESULTING IN EXTENSIVE CLOUDINESS. IN ADDITION...A WEAK IMPULSE WILL BE MOVING OVER THE AREA THIS MORNING. THIS IMPULSE IS NOW PRODUCING SHOWERS OVER THE GULF AND THIS IS BEING SHOWN NICELY ON THE KEY WEST RADAR. WILL THEREFORE GO WITH MOSTLY CLOUDY SKIES TODAY WITH A CHANCE OF SHOWERS MAINLY IN THE MORNING AS THE THREAT OF SHOWERS WILL DECREASE DURING THE AFTERNOON AS THE UPPER LEVEL IMPULSE MOVE TO OUR EAST. CLEARING SKIES TONIGHT AS THE JET WEAKENS AND A SURFACE RIDGE BUILDS OVER THE SOUTHEAST STATES. LOOK FOR SUNNY SKIES TUESDAY AND MOSTLY CLEAR SKIES TUESDAY NIGHT. TEMPERATURES WILL COOL BEHIND THE FRONT WITH HIGHS IN THE LOWER TO MID 70S TODAY AND TUESDAY AND LOWS IN THE UPPER 40S AROUND LAKE OKECHOBBEE AND 50S ELSEWHERE TONIGHT AND THE 50S TO NEAR 60 TUESDAY NIGHT. MARINE...WILL PLACE A SMALL CRAFT ADVISORY FOR THE GULF STREAM DUE TO NW TO N WINDS OF 10 TO 15 KNOTS. FIRE WEATHER...NO HIGHLIGHTS AS RELATIVE HUMIDITIES REMAIN ABOVE 35%. EXTENDED...DRY WEATHER WEDNESDAY AND THURSDAY. HOWEVER...RELATIVELY STRONG WINDS OFF THE ATLANTIC COULD PRODUCE SOME SHOWERS ON FRIDAY. WILL ALSO MENTION SHOWERS AHEAD OF OUR NEXT COLD FRONT SATURDAY AND SUNDAY. TEMPERATURES WILL SLOWLY WARM PRIOR TO OUR NEXT FRONT. PBI EU 071/051 074/055 077 103000 MIA EU 074/056 076/060 079 103000= .MIA...SCA THE GULF STREAM. BLE
FLZ063-066>075-051800- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EST MON FEB 5 2001 NO HAZARDOUS WEATHER IS EXPECTED ACROSS SOUTH FLORIDA TODAY AND SPOTTER ACTIVATION WILL NOT BE REQUESTED. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, February 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5229246.